Alert archive / California / Flash Flood Watches in 2007

Flash Flood Watch 9, NWS San Diego, CA

September 20, 20074 counties in California

NWS San Diego, CA issued this flash flood watch at Sep 20, 2007, 12:07 PM PDT for 4 counties in California. It took effect at Sep 21, 2007, 2:00 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2007, 12:07 PM PDT (19:07 UTC)
In effect from
Sep 21, 2007, 2:00 PM PDT
Expired
Sep 22, 2007, 11:08 AM PDT
In force
21 hr
Issued by
NWS San Diego, CA
Flood severity
None

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS66 KSGX 201907
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1207 PM PDT THU SEP 20 2007

CAZ055>058-210400-
/O.NEW.KSGX.FF.A.0009.070921T2100Z-070922T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
1207 PM PDT THU SEP 20 2007

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA...
  INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS...
  SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS 
  AND SANTA ANA MOUNTAINS AND FOOTHILLS.

* FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING

* A STRONG STORM WILL BRING SHOWERS...HEAVY AT TIMES...LATE FRIDAY
  INTO SATURDAY.  

* DEBRIS FLOW AND FLASH FLOODING WILL MAINLY BE IN AND BELOW
  RECENTLY BURNED AREAS AND ON STEEP TERRAIN. 

THE FOLLOWING ARE TOTAL RAINFALL ESTIMATES EXPECTED FOR RECENT
BURN AREAS DURING THE PEAK OF THE STORM FRIDAY NIGHT...

IN SAN BERNARDINO COUNTY...

BUTLER 2.................1.20 INCHES
EMERALD..................0.80 INCHES
SAWTOOTH/MILLARD/HEART...0.70 INCHES 
PINNACLES................0.75 INCHES
PLUNGE...................1.20 INCHES.

IN RIVERSIDE COUNTY...

ESPERANZA................0.60 INCHES

IN SAN DIEGO COUNTY...

ANGEL....................0.55 INCHES 
HORSE....................0.50 INCHES

SANTA ANA MOUNTAINS...

SIERRA...................0.60 INCHES


REMEMBER...THESE ARE PRELIMINARY ESTIMATES. THERE COULD BE LOCAL
LARGER AMOUNTS IN CONVECTION. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DVA
6 follow-up statements
000 
WGUS66 KSGX 210419
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
919 PM PDT THU SEP 20 2007

CAZ055>058-211230-
/O.CON.KSGX.FF.A.0009.070921T2100Z-070922T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
919 PM PDT THU SEP 20 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE RIVERSIDE
  COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
  COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS.

* FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING

* AN EARLY SEASON PACIFIC STORM WILL BRING A THREAT OF HEAVY
  PRECIPITATION AT TIMES...LATE FRIDAY INTO SATURDAY...AS SHOWERS
  AND SCATTERED THUNDERSTORMS MOVE ACROSS THE REGION.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...MAINLY IN AND
  BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN.

THE FOLLOWING ARE TOTAL RAINFALL ESTIMATES EXPECTED FOR RECENT
BURN AREAS DURING THE PEAK OF THE STORM FRIDAY NIGHT...

IN SAN BERNARDINO COUNTY...

BUTLER 2.................1.20 INCHES
EMERALD..................0.80 INCHES
SAWTOOTH/MILLARD/HEART...0.70 INCHES 
PINNACLES................0.75 INCHES
PLUNGE...................1.20 INCHES

IN RIVERSIDE COUNTY...

ESPERANZA................0.60 INCHES

IN SAN DIEGO COUNTY...

ANGEL....................0.55 INCHES 
PINE.....................0.50 INCHES
HORSE....................0.50 INCHES

SANTA ANA MOUNTAINS...

SIERRA...................0.60 INCHES

REMEMBER...THESE ARE PRELIMINARY ESTIMATES. THE SHOWERY NATURE OF
THIS EVENT WILL BRING SPORADIC AND VARIABLE PRECIPITATION AMOUNTS. 
LOCALLY HEAVY DOWNPOURS FROM SHOWERS AND THUNDERSTORMS COULD BRING
HIGHER AMOUNTS OVER ONE INCH OF RAIN. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS66 KSGX 211039
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
339 AM PDT FRI SEP 21 2007

CAZ055>058-211845-
/O.CON.KSGX.FF.A.0009.070921T2100Z-070922T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
339 AM PDT FRI SEP 21 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM PDT THIS
AFTERNOON THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
  MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS
  AND FOOTHILLS. THIS IS PRIMARILY FOR AREAS AROUND RECENT
  WILD FIRES.

* FROM 2 PM PDT THIS AFTERNOON THROUGH SATURDAY MORNING

* AN EARLY SEASON PACIFIC STORM WILL BRING A THREAT OF HEAVY
  PRECIPITATION AT TIMES...LATE TODAY INTO SATURDAY...AS SHOWERS
  AND SCATTERED THUNDERSTORMS MOVE ACROSS THE REGION. THE HIGHEST
  THREAT WILL BE IN BURN AREAS OVER THE MOUNTAINS OF SAN
  BERNARDINO COUNTY. HOWEVER...ISOLATED THUNDERSTORMS COULD
  POTENTIALLY BRING FLOODING TO BURN AREAS FURTHER SOUTH.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...MAINLY IN 
  AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. 

THE FOLLOWING ARE AVERAGE RAINFALL ESTIMATES EXPECTED FOR EACH OF
THE RECENT BURN AREAS FROM THIS AFTERNOON THROUGH SATURDAY
MORNING...

IN SAN BERNARDINO COUNTY...

BUTLER 2.................0.90 INCHES 
EMERALD..................0.70 INCHES 
SAWTOOTH/MILLARD/HEART...0.60 INCHES 
PINNACLES................0.70 INCHES 
PLUNGE...................1.00 INCHES

IN RIVERSIDE COUNTY...

ESPERANZA................0.40 INCHES

IN SAN DIEGO COUNTY...

ANGEL....................0.40 INCHES 
PINE.....................0.30 INCHES 
HORSE....................0.30 INCHES

SANTA ANA MOUNTAINS...

SIERRA...................0.50 INCHES

REMEMBER...THESE ARE PRELIMINARY ESTIMATES. THE SHOWERY NATURE OF
THIS EVENT WILL BRING SPORADIC AND VARIABLE PRECIPITATION
AMOUNTS. LOCALLY HEAVY DOWNPOURS FROM SHOWERS AND THUNDERSTORMS
COULD BRING HIGHER AMOUNTS OF AROUND ONE INCH OF RAIN.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MAXWELL
000 
WGUS66 KSGX 211958
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1258 PM PDT FRI SEP 21 2007

CAZ055>058-220400-
/O.CON.KSGX.FF.A.0009.070921T2100Z-070922T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
1258 PM PDT FRI SEP 21 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY 
  MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS 
  AND FOOTHILLS.

* THROUGH SATURDAY MORNING

* AN EARLY SEASON PACIFIC STORM WILL BRING A THREAT OF HEAVY 
  PRECIPITATION AT TIMES...LATE TODAY INTO SATURDAY...AS SHOWERS 
  AND SCATTERED THUNDERSTORMS MOVE ACROSS THE REGION. THE 
  HIGHEST THREAT WILL BE IN BURN AREAS OVER THE MOUNTAINS OF SAN 
  BERNARDINO COUNTY. HOWEVER...ISOLATED THUNDERSTORMS COULD 
  POTENTIALLY BRING FLOODING TO BURN AREAS FURTHER SOUTH. 

* FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...MAINLY IN 
  AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. 

THE FOLLOWING ARE AVERAGE RAINFALL ESTIMATES EXPECTED FOR EACH OF
THE RECENT BURN AREAS FROM THIS AFTERNOON THROUGH SATURDAY
MORNING...

IN SAN BERNARDINO COUNTY...

BUTLER 2.................0.90 INCHES
EMERALD..................0.70 INCHES
SAWTOOTH/MILLARD/HEART...0.60 INCHES 
PINNACLES................0.70 INCHES 
PLUNGE...................1.00 INCHES

IN RIVERSIDE COUNTY...

ESPERANZA................0.40 INCHES

IN SAN DIEGO COUNTY...

ANGEL....................0.40 INCHES 
PINE.....................0.30 INCHES
HORSE....................0.30 INCHES

SANTA ANA MOUNTAINS...

SIERRA...................0.50 INCHES

REMEMBER...THESE ARE PRELIMINARY ESTIMATES. THE SHOWERY NATURE OF
THIS EVENT WILL BRING SPORADIC AND VARIABLE PRECIPITATION
AMOUNTS. LOCALLY HEAVY DOWNPOURS FROM SHOWERS AND THUNDERSTORMS
COULD BRING HIGHER AMOUNTS OF AROUND ONE INCH OF RAIN.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

HORTON
000 
WGUS66 KSGX 220404
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
904 PM PDT FRI SEP 21 2007

CAZ055>058-221200-
/O.CON.KSGX.FF.A.0009.000000T0000Z-070922T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
904 PM PDT FRI SEP 21 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY 
  MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS 
  AND FOOTHILLS.

* THROUGH SATURDAY MORNING

* MOST OF THE HEAVY RAIN WILL FALL OVER THE L.A. BASIN. 
  HOWEVER...SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE IN OUR 
  AREA TONIGHT AND SATURDAY.  

* FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...MAINLY IN 
  AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. 

THE FOLLOWING ARE AVERAGE RAINFALL ESTIMATES EXPECTED FOR EACH OF
THE RECENT BURN AREAS FROM THIS AFTERNOON THROUGH SATURDAY
MORNING...

IN SAN BERNARDINO COUNTY...

BUTLER 2................. 0.30 INCHES
EMERALD.................. 0.20 INCHES
SAWTOOTH/MILLARD/HEART... 0.20 INCHES 
PINNACLES................ 0.30 INCHES 
PLUNGE................... 0.40 INCHES

IN RIVERSIDE COUNTY...

ESPERANZA................ 0.25 INCHES

IN SAN DIEGO COUNTY...

ANGEL.................... 0.25 INCHES 
PINE..................... 0.30 INCHES 
HORSE.................... 0.25 INCHES

SANTA ANA MOUNTAINS...

SIERRA................... 0.50 INCHES

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MOEDE
000 
WGUS66 KSGX 221010
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
310 AM PDT SAT SEP 22 2007

CAZ056-058-221115-
/O.CAN.KSGX.FF.A.0009.000000T0000Z-070922T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
310 AM PDT SAT SEP 22 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR THE MOUNTAINS OF
RIVERSIDE AND SAN DIEGO COUNTIES. THE HEAVIEST RAINFALL IS
EXPECTED TO STAY TO THE NORTH AND WEST OF THOSE AREAS.

$$

CAZ055-057-221815-
/O.CON.KSGX.FF.A.0009.000000T0000Z-070922T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
310 AM PDT SAT SEP 22 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...SAN BERNARDINO COUNTY MOUNTAINS AND SANTA ANA 
  MOUNTAINS AND FOOTHILLS.

* UNTIL NOON PDT TODAY

* BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
  MOVE NORTH FROM THE SAN DIEGO COUNTY COASTLINE NORTH THROUGH THE
  SANTA ANA MOUNTAINS THROUGH MAINLY THE WESTERN PARTS OF THE SAN
  BERNARDINO COUNTY MOUNTAINS. LOCALLY HEAVY RAINFALL WILL
  OCCUR...AND THIS WILL RESULT IN A CHANCE OF FLASH FLOODING IN
  AND NEAR THE BURN AREAS.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...MAINLY IN 
  AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. 

THE FOLLOWING ARE AVERAGE TOTAL RAINFALL ESTIMATES EXPECTED FOR
EACH OF THE RECENT BURN AREAS THROUGH THIS MORNING. NOTE THAT
THESE ARE JUST AVERAGES...AND LOCALLY HIGHER RAINFALL WILL OCCUR
WITHIN EACH BURN AREA.

IN SAN BERNARDINO COUNTY...

BUTLER 2................. 0.20 INCHES 
EMERALD.................. 0.40 INCHES 
SAWTOOTH/MILLARD/HEART... 0.05 INCHES 
PINNACLES................ 0.40 INCHES 
PLUNGE................... 0.60 INCHES

SANTA ANA MOUNTAINS...

SIERRA................... 0.50 INCHES

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MAXWELL
000 
WGUS66 KSGX 221808
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1108 AM PDT SAT SEP 22 2007

CAZ055-057-221915-
/O.CAN.KSGX.FF.A.0009.000000T0000Z-070922T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1108 AM PDT SAT SEP 22 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS
BEEN CANCELLED.

THE STORM THAT BROUGHT THE SHOWERS TO THE AREA IS MOVING OUT TO
THE NORTHEAST ACROSS CENTRAL CALIFORNIA.

A FEW SHOWERS WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON
BUT AMOUNTS ARE EXPECTED TO BE LIGHT...MAINLY UNDER ONE TENTH OF
AN INCH.

$$

HORTON

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Sep 20, 9:30 AM PDT, 2 hours 37 minutes earlier.

Area forecast discussion, Sep 20, 9:30 AM PDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU SEP 20 2007

.SYNOPSIS...
A PACIFIC STORM WILL BRING SHOWERS AND POSSIBLE THUNDERSTORMS FRIDAY
AFTERNOON INTO SATURDAY. A DEEP MARINE LAYER AND STRONG ONSHORE FLOW
WILL CONTINUE LOW CLOUDS WITH LIGHT SHOWERS WEST OF THE MOUNTAINS AT
TIMES THROUGH FRIDAY MORNING. LOCAL STRONG GUSTY WINDS WILL CONTINUE
IN THE MOUNTAINS AND DESERTS THROUGH FRIDAY. FAIR AND WARM NEXT WEEK
UNDER HIGH PRESSURE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

.SHORT TERM (TODAY-SUN)...
DEEP MARINE LAYER WITH DRIZZLE AND LIGHT SHOWERS W OF THE MOUNTAINS
THIS MORNING. THERE WERE ALSO HIGH CLOUDS ASSOCIATED WITH A JET
STREAK. THE 12Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 6300 FT
WITH STRONG DRY SW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 6 MB
SAN-IPL.

THE STRONG UPPER LOW CURRENTLY OVER THE CENTRAL CA COAST WILL
CONTINUE TO MOVE S TO OFF THE SRN CA COAST BY FRI MORNING. THE LOW
THEN PULLS OUT TO THE NE FRI AFTERNOON THROUGH SAT MORNING AND
CONTINUES TO MOVE NE THROUGH THE DAY SAT. DRYING AND INCREASING
HEIGHTS SUN. A WEAKENING INVERSION AND A DRY SLOT AHEAD OF THE UPPER
LOW WILL ALLOW BREAKS IN THE CLOUD COVER THROUGH FRI MORNING...BUT
THERE WILL STILL BE ENOUGH LOW LEVEL MOISTURE FOR A CHANCE OF
SHOWERS W OF THE MOUNTAINS. THE BEST CHANCE OF SIGNIFICANT PRECIP
WILL BE FRI AFTERNOON INTO SAT MORNING. RAINFALL TOTALS WILL BE
QUITE VARIABLE DUE TO THE LOCATION OF THE UPPER LOW AND SHOWERY
NATURE OF THE PRECIP. TOTALS WILL RANGE FROM LESS THAN A QUARTER
INCH IN SRN SAN DIEGO COUNTY TO AROUND TWO INCHES ON THE S FACING
SAN BERNARDINO MOUNTAIN SLOPES. THE SNOW LEVEL WILL LOWER TO NEAR
6000 FT FRI NIGHT WITH 2-6 INCHES OF SNOW POSSIBLE AT THE HIGHER
ELEVATIONS. THE COMBINATION OF GRADIENTS AND WINDS ALOFT WILL CAUSE
LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS WITH NEAR ADVISORY
STRENGTH WINDS ACROSS THE RIDGES AND ON THE DESERT SLOPES AT TIMES
THROUGH FRI. SIGNIFICANT RAIN ON RECENTLY BURNED AREAS WILL CAUSE
DEBRIS FLOW WITH POSSIBLE FLASH FLOODING FRI NIGHT. THE COLDER
UNSTABLE AIR ALOFT COULD CAUSE THUNDERSTORMS ALONG WITH POSSIBLE
WATERSPOUTS...FUNNEL CLOUDS OR EVEN A TORNADO LATE FRI INTO SAT
MORNING. THE SHOWERS WILL TAPER OFF SAT AFTERNOON. DRY AND WARMER
SUN AS HEIGHTS RECOVER.

&&

.LONG TERM (MON-THU)...
THE MARINE LAYER WILL REFORM FOR AREAS OF COASTAL LOW CLOUDS AND FOG
IN THE NIGHTS AND MORNINGS. OTHERWISE...FAIR AND WARMER UNDER HIGH
PRESSURE.

&&

.AVIATION...
201515Z...MARINE LAYER ABOUT 6K FT. SOME LIGHT RAIN HAS BEEN FALLING
OUT OF THE MARINE LAYER REDUCING VISIBILITY TO BETWEEN 3 AND 5 MILES
AT TIMES. THE SHOWERS ARE EXPECTED TO DIMINISH OVER THE VALLEYS BY
MIDDAY...AND THE LAYERED CIGS TO FL060 SHOULD MIX OUT TO SCATTERED
TO BROKEN CIGS DURING THE AFTERNOON WITH BASES NEAR FL040.
WIDESPREAD CLOUDS/FOG SHOULD REMAIN INTO THE AFTERNOON ON THE
COASTAL SLOPES AND CONTINUE INTO EARLY FRI WITH SOME LIGHT RAIN OR
DRIZZLE POSSIBLE AT TIMES.

ABOVE THE MARINE LAYER AND IN THE DESERTS AREAS OF CIGS ABOVE FL200
WITH UNRESTRICTED VISIBILITY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
SEE LAXNPWSGX...LAXSPSSGX.

&&

PUBLIC...DVA
AVIATION...JAD
Hazardous weather outlook, Sep 20, 5:00 AM PDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT THU SEP 20 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-211200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
500 AM PDT THU SEP 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

AN EARLY SEASON PACIFIC STORM WILL BRING UNSEASONABLE COOLER AIR
WITH SHOWERS AND POSSIBLE THUNDERSTORMS FRIDAY INTO SATURDAY. A
DEEP MARINE LAYER AND STRONG ONSHORE FLOW WILL CONTINUE LOW CLOUDS
AND DRIZZLE OR SCATTERED LIGHT RAIN SHOWERS WEST OF THE MOUNTAINS
TODAY. LOCAL STRONG GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS AND
DESERTS INTO SATURDAY.

.DAY ONE... TODAY THROUGH TONIGHT.

WIND ADVISORY FOR MOUNTAINS AND DESERTS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.

WIND ADVISORY FOR MOUNTAINS AND DESERTS CONTINUES INTO FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND
SATURDAY. ANY HEAVY RAINS WILL BRING THE THREAT FOR FLASH FLOODING
AND DEBRIS FLOWS OVER THE RECENT BURN AREAS SUCH AS THE ANGEL...
PINE...ESPERANZA AND BUTLER FIRES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY. SPOTTERS MAY
BE ACTIVATED FRIDAY.

MACKECHNIE

Nearby

Flash Flood Watches in California, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.